Alert archive / North Carolina / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this red flag warning at Apr 5, 2007, 10:12 AM EDT for 12 counties in North Carolina. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2007, 10:12 AM EDT (14:12 UTC)
- Expired
- Apr 5, 2007, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 2.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMHX 051412 RFWMHX RED FLAG WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1012 AM EDT THU APR 5 2007 NCZ029-044>047-079>081-090>095-098-052300- /O.NEW.KMHX.FW.W.0003.070405T1412Z-070405T2300Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 1012 AM EDT THU APR 5 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. BELOW NORMAL RAINFALL HAS RESULTED IN VERY DRY FUELS ACROSS EASTERN NORTH CAROLINA. A DRY AIRMASS IS IN PLACE WITH RELATIVE HUMIDITIES FORECAST TO BE AT OR BELOW 25 PERCENT THIS AFTERNOON. NORTHWEST WINDS WILL AVERAGE 10 TO 15 MPH...HOWEVER SOME GUSTS TO AROUND 25 MPH WILL BE LIKELY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMHX 051826 RFWMHX RED FLAG WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 226 PM EDT THU APR 5 2007 NCZ029-044>047-079>081-090>095-098-060930- /O.NEW.KMHX.FW.A.0002.070406T1400Z-070408T2200Z/ /O.CON.KMHX.FW.W.0003.000000T0000Z-070405T2300Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 226 PM EDT THU APR 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. BELOW NORMAL RAINFALL HAS RESULTED IN VERY DRY FUELS ACROSS EASTERN NORTH CAROLINA. A DRY AIRMASS IS IN PLACE AND RELATIVE HUMIDITIES WILL BE CRITICALLY LOW DURING THE AFTERNOON HOURS THE NEXT SEVERAL DAYS. WINDS WILL BE RELATIVELY LIGHT LATE THIS AFTERNOON AND AGAIN FRIDAY...HOWEVER ON SATURDAY GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this red flag warning went out at Apr 5, 9:00 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 5, 9:00 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
900 AM EDT THU APR 5 2007
.SHORT TERM /THIS AFTERNOON THROUGH TONIGHT/...VERY LITTLE CHANGE
PLANNED. INCREASED INIT SKY COVER OVER OBX WHERE SOME SC HAS
DEVELOPED...THIS SHLD SLIDE EAST OR DISSIPATE NEXT FEW HOURS WITH
JUST SOME PATCHY HIGH CLOUDS EXPECTED ELSEWHERE. WITH PLENTY OF SUN
SHLD SEE HIGHS IN THE 60 TO 65 DGR RANGE MOST AREAS. WL WAIT TIL 12Z
GDNCE COMES IN BEFORE DECIDING ON WHAT TO DO WITH FREEZE WATCH
OVERNIGHT...BASED ON 00Z AND 06Z DATA TEMPS BELOW FREEZING LOOKING
LESS LIKELY AND MAY JUST GO WITH FROST ADVRY COOLER SPOTS.
&&
.AVIATION...VFR WILL CONT WITH SCT TO BKN HIGH CLOUDS.
&&
.MARINE...CONDITIONS HAVE DROPPED BELOW SMALL CRAFT AT THE DIAMOND
BUOY AND ARE WELL BELOW ELSEWHERE. THEREFORE I HAVE DROPPED THE
ADVISORY FOR THE OREGON INLET TO OCRACOKE ZONE. WINDS NORTH OF
OCRACOKE ARE FROM THE NORTHEAST AT PRESENT BUT SHOULD BACK TO
NORTHWEST DURING THE DAY AS FORECAST. I HAVE JUST ISSUED AN UPDATED
MARINE PACKAGE TO DROP THE ADVISORY AND TWEAK WIND DIRECTION.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
NCZ029-044>046-079>081-090>095-098.
MARINE...NONE.
&&
SHORT TERM...FREDERICK
AVIATION...FREDERICK
MARINE...AUSTINHazardous weather outlook, Apr 5, 3:53 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 353 AM EDT THU APR 5 2007 NCZ029-044>046-079>081-090>095-098-060800- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN- LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 353 AM EDT THU APR 5 2007 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-103-060800- MAINLAND DARE-OUTER BANKS DARE- 353 AM EDT THU APR 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-060800- OUTER BANKS HYDE- 353 AM EDT THU APR 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:26 PM EDT | Fire Weather Watch | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 3 days |
| Apr 5, 2:27 PM EDT | Freeze Warning | MHX | Beaufort, Duplin, Greene, Hyde, Jones, Lenoir and 5 more | 18 hr |
Nearby
Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.